Alert archive / New York / Flood Watches in 2011
Flood Watch 2, NWS Albany, NY
NWS Albany, NY issued this flood watch at Feb 27, 2011, 2:38 PM EST for Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York. It took effect at Feb 28, 2011, 10:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 2:38 PM EST (19:38 UTC)
- In effect from
- Feb 28, 2011, 10:00 AM EST
- Expired
- Feb 28, 2011, 3:52 PM EST
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WGUS61 KALY 271938 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 238 PM EST SUN FEB 27 2011 CTZ001-013-NYZ063>066-281000- /O.NEW.KALY.FA.A.0002.110228T1500Z-110301T0900Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 238 PM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT AND EAST CENTRAL NEW YORK...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN EAST CENTRAL NEW YORK...EASTERN DUTCHESS... EASTERN ULSTER...WESTERN DUTCHESS AND WESTERN ULSTER. * FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT * THE COMBINATION OF HEAVY RAIN MONDAY MORNING THROUGH MONDAY AFTERNOON WITH AMOUNTS OF TWO THIRDS OF AN INCH TO AN INCH...SNOW MELT WITH TEMPERATURES EXPECTED TO REACH THE MID 40S TO LOW 50S...AND ICE JAMS ON SOME BODIES OF WATER...MAY RESULT IN SOME FLOODING ON SMALL STREAMS AND RIVERS. IN ADDITION...SOME URBAN...POOR DRAINAGE AND BASEMENT FLOODING MAY OCCUR...ESPECIALLY IN LOW LYING AREAS...AS WELL AS AREAS WHERE STORM DRAINS ARE CLOGGED WITH SNOW AND ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
2 follow-up statements
005 WGUS61 KALY 280930 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 430 AM EST MON FEB 28 2011 CTZ001-013-NYZ063>066-281900- /O.CON.KALY.FA.A.0002.110228T1500Z-110301T0900Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 430 AM EST MON FEB 28 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWESTERN CONNECTICUT AND EAST CENTRAL NEW YORK...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...LITCHFIELD COUNTY. IN EAST CENTRAL NEW ULSTER AND DUTCHESS COUNTIES. * FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT * THE COMBINATION OF RAINFALL AMOUNTS OF TWO THIRDS OF AN INCH TO AN INCH...SNOW MELT WITH TEMPERATURES EXPECTED TO REACH THE MID 40S TO AROUND 50...AND ICE JAMS ON SOME BODIES OF WATER...MAY RESULT IN SOME FLOODING ON SMALL STREAMS AND RIVERS. IN ADDITION...SOME URBAN...POOR DRAINAGE AND BASEMENT FLOODING MAY OCCUR... ESPECIALLY IN LOW LYING AREAS...AS WELL AS AREAS WHERE STORM DRAINS ARE CLOGGED WITH SNOW AND ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
927 WGUS61 KALY 282052 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 352 PM EST MON FEB 28 2011 CTZ001-013-NYZ063>066-282200- /O.CAN.KALY.FA.A.0002.000000T0000Z-110301T0900Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 352 PM EST MON FEB 28 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR LITCHFIELD COUNTY CONNECTICUT...AND FOR ULSTER AND DUTCHESS COUNTIES IN EAST CENTRAL NEW YORK HAS BEEN CANCELLED. ALTHOUGH SOME ADDITIONAL LIGHT RAINFALL IS POSSIBLE THIS EVENING...THE THREAT FOR HEAVIER RAINFALL...AND SIGNIFICANT SNOWMELT AND ICE JAM FLOODING HAS DECREASED. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Feb 27, 12:59 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 27, 12:59 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1259 PM EST SUN FEB 27 2011 .SYNOPSIS... HIGH PRESSURE WILL BRIEFLY BUILD IN OVER THE NORTHEAST THIS AFTERNOON INTO THE EARLY EVENING. LOW PRESSURE WILL QUICKLY APPROACH FROM THE CENTRAL MISSISSIPPI RIVER VALLEY MONDAY MORNING...INITIALLY BRINGING A LIGHT WINTRY MIX OF PRECIPITATION BEFORE TRANSITIONING TO RAIN BY THE LATE MORNING INTO THE AFTERNOON. THE COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT WITH SEASONABLY COLD AND DRY WEATHER FOR THE MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1245 PM...THE SNOW SHOWERS HAVE ENDED ACROSS THE FA SO HAVE REMOVED ANY MENTION OF PCPN FOR THE REMAINDER OF THIS AFTERNOON. ALSO INCREASED SUNSHINE FOR THE REMAINDER OF THIS AFTERNOON ACROSS MUCH OF THE FA EXCEPT LEFT THE WESTERN ADIRONDACKS MOSTLY CLOUDY WHERE SOME LAKE INDUCED CLOUDS HAVE PERSISTED. PREVIOUS FORECAST HIGH TEMPS ON TRACK THUS NO CHANGES TO THOSE GRIDS. HAVE ALSO ADJUSTED HOURLY TEMPS...DEWPOINTS...RH...APPARENT TEMPS...WIND AND SKY GRIDS TO BETTER FIT CURRENT TRENDS. AS OF 1025 AM...WINTER WEATHER ADVISORY WAS ALLOWED TO EXPIRE AT 10 AM AS THE SNOW HAS ALL BUT ENDED ACROSS THE FA. HOWEVER WILL LEAVE SLIGHT CHANCE POPS IN THE GRIDS THROUGH MID AFTERNOON ACROSS THE SOUTHERN ADIRONDACKS AND SOUTHERN VERMONT WHERE A FEW SNOW SHOWERS WILL LINGER. NOW THAT CLIPPER TYPE SYSTEM HAS DEPARTED SKIES WILL BECOME AT LEAST PARTLY SUNNY FOR THE MOST OF THE FA WITH PREVIOUS FORECAST HIGH TEMPS ON TARGET REACHING THE LOWER 30S NORTHWEST TO LOWER 40S SOUTHEAST THIS AFTERNOON. HAVE ADJUSTED HOURLY TEMP...DEWPOINT...RH...APPARENT TEMP AND WIND GRIDS AS WELL TO BETTER REFLECT CURRENT TRENDS. AS OF 630 AM...LATEST MSAS DATA HAS WEAK SFC WAVE OVER SRN NY/SW NEW ENGLAND WITH SNOW SHIELD STARTING TO DIMINISH OVER WRN DACKS...AND WRN MOHAWK VALLEY. A FEW SNOW REPORTS OF 4-6" IN THE ADVISORY AREA. WE WILL HOLD ONTO THE ADVISORY FOR A FEW MORE HOURS. WE RETRENDED POPS/TEMPS/DEW PTS/RH APPARENT TEMP TRENDS BASED ON OBSERVATIONS. THE SNOW SHOULD COMPLETELY BE OVER PRIOR TO NOONTIME FOR THE FCST AREA. PREVIOUS NEAR TERM... AS OF 315 AM EST...A WEAK SFC CYCLONE CONTINUES TO MOVE ACROSS CNTRL-ERN NY THIS MORNING. THE WEAK ISENTROPIC LIFT ASSOCIATED WITH THE SYSTEM GENERATED LIGHT SNOWFALL ACROSS THE REGION WITH THE BETTER SYNOPTIC FORCING FROM THE MOHAWK VALLEY NORTHWARD. WILL CONTINUE WITH THE WINTER WX ADVISORY WITH LITTLE GROUND TRUTH THIS MORNING. NORTH AND EAST OF THE CAPITAL REGION EXPECT 3 TO 6 INCHES OF SNOWFALL. THE CAPITAL DISTRICT...SCHOHARIE VALLEY...SRN BERKS SOUTHWARD WILL HAVE 1 TO 4 INCHES. THE CURRENT RADAR RETURNS CONTINUE TO SHOW THE BEST RETURNS NORTH AND EAST OF THE CATSKILLS...AS THE BACK EDGE OF THE SNOW SHIELD HAS REACHED CNTRL NY. WE ENDED ALL THE POPS BY THE LATE MORNING...EXCEPT OVER THE SRN GREENS WHERE WE KEPT SOME ISOLD SNOW SHOWERS IN THE WESTERLY UPSLOPE FLOW. WEAK HIGH PRESSURE WILL BUILD IN OVER NY AND NEW ENGLAND THIS AFTERNOON WITH THE SKIES BECOMING PARTLY TO MOSTLY SUNNY WITH THE SUBSIDENCE IN THE WAKE OF THE DISTURBANCE. ONLY WEAK TO NEUTRAL THERMAL ADVECTION OCCURS IN THE WAKE OF THE SFC WAVE WITH H850 TEMPS HOVERING AROUND -5C TO -9C OVER THE REGION. MAX TEMPS SHOULD REACH THE MID TO U30S IN THE VALLEYS...EXCEPT OVER THE MID HUDSON VALLEY/NW CT...WHERE L4OS WILL BE POSSIBLE. U20S TO MID 30S WILL BE LIKELY OVER THE MTNS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... SUNDAY NIGHT...THE MID LEVEL FLOW BECOMES ZONAL OVER THE REGION WITH AN UPPER LEVEL TROUGH EJECTING OUT OF THE S-CNTRL PLAINS. A WARM FRONT EXTENDING E/NE OF LOW PRESSURE MOVING OUT OF THE CNTRL MS RIVER VALLEY WILL IMPACT THE REGION WITH SOME OVER RUNNING MIXED PCPN LATE SUNDAY NIGHT. THE SFC CYCLONE RACES N/NE INTO THE MIDWEST/LOWER GREAT LAKES REGION BY 12Z. THE GFS/UKMET/ECMWF ARE SLIGHTLY FASTER WITH THE THERMAL ADVECTION PCPN THAN THE NAM. HOWEVER...IT WILL TAKE A LITTLE TIME FOR THE LOW LEVELS TO SATURATE. WE BROUGHT MIXED PCPN INTO THE FCST AREA BTWN 08Z-11Z. CRITICAL PARTIAL THICKNESSES AND MODEL SOUNDINGS INDICATE A BRIEF MIXED OF SLEET AND FREEZING RAIN FROM THE CAPITAL REGION SOUTHWARD BEFORE DAYBREAK. ANY ICE ACCRETIONS WOULD BE LIGHT WITH A COATING TO A TENTH OF AN INCH. FURTHER NORTH A MIX OF SLEET AND SNOW WILL QUICKLY TRANSITION TO A PERIOD OF FREEZING RAIN BEFORE BECOMING ALL RAIN LATE IN THE MORNING. WE HAVE TEMPS BOTTOMING OUT AROUND MIDNIGHT AND RISING THEREAFTER. A VERY LATE 2ND PERIOD OR EARLY THIRD PERIOD WINTER WX ADVISORY WILL LIKELY BE NEEDED LATER IN TIME FOR THE FAIRLY LIGHT WINTRY MIX. A TENTH TO A QUARTER INCH OF ICE MAY OCCUR IN THE SHELTERED VALLEYS NORTH OF THE CAPITAL REGION...BUT THE BOUNDARY LAYER TEMPS RISE QUICKLY ABOVE FREEZING VIA THE NAM/GFS. THE H850 LOW LEVEL JET CRANKS UP TO 50-60 KTS...THE +V-WIND ANOMALIES WILL BE ONE TO THREE STANDARD DEVIATIONS ABOVE NORMAL. A PERIOD OF MODERATE RAINFALL WILL OCCUR DUE TO THE STRONG LIFT AHEAD/ALONG THE WARM FRONT. THE SFC CYCLONE ACCELERATES N/NE OVER LAKE ONTARIO OR NEAR THE ST LAWRENCE RIVER VALLEY BY 18Z OR SO. THE FCST AREA MAY GET INTO A MINI-WARM SECTOR WITH THE SHOWALTER VALUES APPROACHING 0 T0 -2C. A RUMBLE OF THUNDER MAY BE POSSIBLE. OVERALL...A BURST OF RAINFALL IS LIKELY AHEAD OF THE COLD/OCCLUDED FRONT PRIOR TO 00Z/TUE. WE WENT A LITTLE ABOVE THE GUIDANCE MAX TEMPS WITH HIGHS GENERALLY IN THE MID 40S TO L50S IN THE VALLEYS...AND U30S TO MID 40S OVER THE MTNS. MONDAY NIGHT...THE COLD FRONT BLASTS THROUGH QUICKER THAN THE NWP GUIDANCE INDICATED THE PAST FEW DAYS. STRONG COLD AIR ADVECTION WILL SWEEP ACROSS THE REGION WITH H850 TEMPS TUMBLING TO -10C TO -15C NORTH AND WEST OF KALB...AND -7C TO 10C SOUTH AND EAST. ANY SCT SNOW SHOWERS LEFT WILL YIELD ONLY LIGHT ACCUMULATIONS OF SNOW OF AN INCH OR LESS ACROSS THE REGION. WE ARE EXPECTING MIN TEMPS IN THE TEENS TO L20S OVER MOST OF FCST AREA...WHICH IS A BLEND OF THE MAV/MET GUIDANCE. TUE-TUE NIGHT...COLD AND QUIET WEATHER WILL PREVAIL WITH HIGH PRESSURE BUILDING IN FROM THE MIDWEST/LOWER GREAT LAKES REGION. PLENTY OF SUBSIDENCE FROM THE HIGH WILL YIELD PARTLY TO MOSTLY SUNNY SKIES WITH HIGHS GENERALLY IN THE 30S TO L40S ACROSS THE BULK OF THE FCST AREA. SOME RADIATIONAL COOLING WILL OCCUR EARLY TUE NIGHT...BEFORE MID AND HIGH CLOUDS INCREASE AHEAD OF A CLIPPER MOVING SOUTH OF JAMES BAY...AS THE SFC ANTICYCLONE MOVES OFF THE NJ COAST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FAIRLY QUIET UNTIL THE WEEKEND. THE MODELS AND ENSEMBLES ARE IN FAIRLY GOOD AGREEMENT PASSING A LOW OVER EASTERN CANADA AND SWEEPING ITS ASSOCIATED COLD FRONT ACROSS THE REGION WEDNESDAY WITH THE UPPER TROUGH AXIS SWINGING THROUGH WEDNESDAY NIGHT. LIMITED MOISTURE WILL ACCOMPANY THE SYSTEM SO JUST A THREAT FOR SOME SHOWERS. THEN RIDGING BUILDS IN FROM THE WEST FOR THURSDAY AND SHIFTS TO THE EAST OVER NEW ENGLAND FRIDAY. UNCERTAINTY IN THE FORECAST INCREASES AS WE HEAD INTO THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM ORIGINATING IN THE SOUTHERN PLAINS TAKES SHAPE AND HEADS OUR WAY. THERE ARE LARGE TIMING DIFFERENCES BETWEEN THE MODELS AND LARGE ENSEMBLE SPREADS. THE OPERATIONAL ECMWF IS MUCH SLOWER THAN THE GFS. HOWEVER...HPC INDICATES THE ECMWF ENSEMBLE MEANS ARE NOT AS SLOW AS THE OPERATIONAL ECMWF SOLUTION BUT DO TREND SLOWER THAN THE OPERATIONAL GFS...GEFS MEAN AND CMC. HAVE RAN WITH CHANCE POPS FOR THE WEEKEND FOR RAIN AND SNOW SHOWERS. AS FOR TEMPERATURES...ABOVE NORMAL WEDNESDAY AHEAD OF COLD FRONT WITH COLDER AIR BEING USHERED IN WEDNESDAY NIGHT WHICH SHOULD LINGER THROUGH FRIDAY. AT THIS TIME LOOKS LIKE SLIGHTLY ABOVE NORMAL POSSIBLE FOR THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE TAF SITES UNTIL LATE TONIGHT. CONDITIONS WILL THEN QUICKLY LOWER TO MVFR AND IFR AS A WINTRY MIX OF PCPN MOVES INTO THE HUDSON VALLEY BTWN 08Z AND 09Z. THE PRECIPITATION IS EXPECTED TO BE IN THE FORM OF SLEET AND FREEZING RAIN WITH A GRADUAL TRANSITION TO RAIN FROM SOUTH TO NORTH BTWN 12Z AND 16Z. ALSO EXPECT THAT LIFR CONDITIONS WILL OCCUR AT TIMES DURING THE MORNING ESPECIALLY AFTER THE CHANGEOVER TO RAIN. WINDS WILL BE LIGHT AND VARIABLE THROUGHOUT THE TAF PERIOD ENDING AT 18Z MONDAY. OUTLOOK... MON AFT...MVFR/IFR...RA. POSSIBLE LLWS. MON NGHT...VFR/MVFR. CHC -SHSN. TUE...VFR...NO SIG WX. WED...VFR...SLIGHT CHC-CHC RAIN/SNOW SHOWERS. THU...VFR...NO SIG WX. FRI...VFR/MVFR. CHC -RASN. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS WITH A DEEP SNOWPACK IN PLACE NORTH OF THE MID HUDSON RIVER VALLEY. WE WILL CONTINUE TO WATCH THE ULSTER..DUTCHESS...LITCHFIELD COUNTY CORRIDOR FOR ANY ISOLD ICE JAM OR POOR DRAINAGE FLOODING ISSUES WITH THE MONDAY WEATHER MAKER. WE WILL HIGHLIGHT THAT THREAT IN THE HWO. TOTAL QPF /PLAIN RAIN/ IS MUCH LOWER NOW...WITH A GENERAL CONSENSUS OF A HALF AN INCH TO AN INCH WITH SLIGHTLY HIGHER AMOUNTS ALONG THE EAST FACING SLOPES OF THE CATSKILLS...AND ADIRONDACKS...AND IN NW CT. DEWPOINTS WILL GET INTO THE MID AND U30S FOR A BRIEF OF TIME...AND TEMPS ABOVE FREEZING ARE EXPECTED MONDAY MORNING INTO THE AFTERNOON. MUCH COLDER AIR WILL RETURN MONDAY NIGHT CEASING ANY SIGNIFICANT RUNOFF OR MELTING SNOW. DRY AND SEASONABLY COLD WEATHER WILL OCCUR FOR THE REST OF THE WORK WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... THE SEASONAL SNOWFALL FOR ALBANY NOW STANDS AT 72.8 INCHES WHICH IS 25.2 INCHES ABOVE NORMAL. WE ARE CLOSE TO BREAKING INTO THE TOP 20 SEASONAL SNOWFALL FOR ALBANY. NUMBER 20 ON THE LIST IS 76.7 INCHES WHICH OCCURRED 1987-88. NUMBER 1 IS 112.5 INCHES WHICH OCCURRED IN 1970-71. THE LAST TIME WE HAD OVER 70 INCHES OF SNOW FOR THE SEASON WAS IN 2004-05 WITH 75.9 INCHES AND PRIOR TO THAT 2002-03 WITH 105.4 INCHES. LOOKING AT FEBRUARY...THE MONTHLY SNOWFALL SNOW STANDS AT 25.4 INCHES. THIS PLACES 2011 INTO THE TOP 10 SNOWIEST FEBRUARIES ON RECORD FOR ALBANY. 1) 40.7 INCHES 1893 2) 34.5 INCHES 1962 3) 32.2 INCHES 1926 4) 31.7 INCHES 1950 5) 28.6 INCHES 1993 6) 27.5 INCHES 1899 7) 26.1 INCHES 1914 8) 26.0 INCHES 1958 9) 26.0 INCHES 1988 10) 25.4 INCHES 2011 THROUGH FEB 25TH A LIGHT SNOWFALL IS EXPECTED TONIGHT...1 TO 3 INCHES. SNOWFALL RECORDS DATE BACK TO 1884-85 SEASON. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...11/WASULA NEAR TERM...11/WASULA SHORT TERM...WASULA LONG TERM...IAA AVIATION...11 HYDROLOGY...WASULA CLIMATE...IAA
Hazardous weather outlook, Feb 27, 10:21 AM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1021 AM EST SUN FEB 27 2011 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 281200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1021 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STRONG LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE SUNDAY NIGHT INTO MONDAY NIGHT. INITIALLY SLEET AND FREEZING RAIN ARE POSSIBLE BEFORE A CHANGE OVER TO PLAIN RAIN OCCURS MONDAY MORNING. A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-NYZ063>066-281200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 1021 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STRONG LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE SUNDAY NIGHT INTO MONDAY NIGHT. INITIALLY SLEET AND FREEZING RAIN ARE POSSIBLE BEFORE A CHANGE OVER TO PLAIN RAIN OCCURS MONDAY MORNING. A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED. ALSO...WITH THE WARMER TEMPERATURES LEADING TO SNOW MELT AND RAINFALL...THE POTENTIAL FOR HYDROLOGIC RELATED PROBLEMS INCLUDING SOME ICE BREAKUP AND ICE JAM FLOODING COULD BECOME AN ISSUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:47 PM EST | Winter Weather Advisory | ALY | Northwest Hills Planning Region | 21 hr |
Nearby
Flood Watches in New York, 2011Flood Watches in Connecticut, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.